The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
Thanks for your question.
do you have any other medical condition?
what medications you take now ?
The common cause of muscle cramps is dehydration and electrolyte deficiencies ( potassium, magnesium, calcium).
Other possibility is a muscle disorder like inflammatory myositis ( polymyositis).
This is diagnosed by checking sed rate, CRP, CPK, aldolase levels, anti Jo1 antibodies.
Another possibility is nerve problems --neuropathies can cause muscle cramps.
yeah a few other things going on. Medications I'm on are Topomax 75mg, levothyroxine 50mg, dexalin (sp) for stomach, effexor 75mg trazadone 50mg sleep. About 7 months ago fell down started getting severe headaches MRI showed large cyst most doctors say it is incidental finding Headaches are very severe not very well controlled. Severe unexlplained rash in May ultimately diagnosed as autoimmune vasculitis Thyroid stuff was found when they were testing during this time. Any of these meds cause troubles .
Systemic diseases like diabetes, thyroid disorder, vitamin B12 deficiency are other possibilities.
I just saw your post.
your medications should not cause muscle cramps but should be helping them.
but it seems like your diseases may be causing the problem especially since you have a diagnosis of vasculitis.
you should be checked for inflammatory myositis like polymyositis or dermatomyositis.
Discuss with your rheumatologist.
Anything besides dehydration cause low potassium?
You can try muscle relaxants like flexeril but underlying condition needs to be treated for resolution of the problem.
Also take potassium, magnesium, calcium and vitamin D supplements daily.
Please click ACCEPT button, if you do not have any further question, so that I get rewarded for my time & effort. Thank you!
It is really not that severe and I'm not adding any more meds to the cocktail at this time unless absolutely necessary. It is really more just bothersome and wondering if I should be concerned enough to talk to someone about it or just wait it out a little and see if it goes away on it own. Just saw your post so I guess I get your point
Can you just buy postassium is that dangerous to take without being told to?
as long as your serum potassium in normal range this should not be problem.